Alert archive / Utah / Red Flag Warnings in 2006
Red Flag Warning 41, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this red flag warning at Aug 23, 2006, 4:28 AM MDT. It took effect at Aug 23, 2006, 12:00 PM MDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 23, 2006, 4:28 AM MDT (10:28 UTC)
- In effect from
- Aug 23, 2006, 12:00 PM MDT
- Expired
- Aug 24, 2006, 12:00 AM MDT
- In force
- 12 hr
- Issued by
- NWS Salt Lake City, UT
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KSLC 231028 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 428 AM MDT WED AUG 23 2006 UTZ420-232030- /O.UPG.KSLC.FW.A.0024.060823T1800Z-060824T0400Z/ /O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS- 428 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR STRONG WINDS AND LOW HUMIDITIES AND DRY THUNDERSTORMS FOR NORTHWEST UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT...FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND DRY THUNDERSTORMS FOR NORTHWEST UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONE 420. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST LATE THIS AFTERNOON BEHIND THE FRONT AND REMAIN STRONG OVER PORTIONS OF NORTHWEST UTAH THROUGH THE EVENING BEFORE DECREASING NEAR MIDNIGHT. THESE STRONG AND SHIFTING WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. IN ADDITION TO THE STRONG WINDS AND LOW HUMIDITIES...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONTAL BOUNDARY LATE THIS AFTERNOON THROUGH THIS EVENING...CAUSING ERRATIC WINDS WITH GUSTS TO 40 MPH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ423-232030- /O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/ SALT LAKE AND TOOELE VALLEYS- 428 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR STRONG WINDS AND LOW HUMIDITIES AND DRY THUNDERSTORMS FOR THE SALT LAKE AND TOOELE VALLEYS. THIS WARNING INCLUDES FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT...FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES AND DRY THUNDERSTORMS FOR THE SALT LAKE AND TOOELE VALLEYS. THIS WARNING INCLUDES FIRE WEATHER ZONE 423. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON...MAINLY IN THE TOOELE VALLEY...AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST EARLY THIS EVENING BEFORE DECREASING. THESE STRONG AND SHIFTING WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. IN ADDITION TO THE STRONG WINDS AND LOW HUMIDITIES...WIDELY SCATTERED DRY THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONTAL BOUNDARY THIS EVENING...CAUSING ERRATIC WINDS WITH GUSTS TO 40 MPH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-232030- /O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 428 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR STRONG WINDS AND LOW HUMIDITIES FOR WEST CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONE 420... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT...FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR WEST CENTRAL UTAH. THIS WARNING INCLUDES FIRE WEATHER ZONE 434. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL DEVELOP THIS AFTERNOON AHEAD OF AN APPROACHING COLD FRONT. THESE STRONG WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ424-232030- /O.NEW.KSLC.FW.W.0041.060823T1800Z-060824T0600Z/ SOUTHERN WASATCH FRONT- 428 AM MDT WED AUG 23 2006 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY THUNDERSTORM WINDS FOR THE SOUTHERN WASATCH FRONT. THIS WARNING INCLUDES FIRE WEATHER ZONE 424... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT MDT TONIGHT...FOR WIDELY SCATTERED DRY THUNDERSTORMS AND GUSTY THUNDERSTORM WINDS FOR THE SOUTHERN WASATCH FRONT. THIS WARNING INCLUDES FIRE WEATHER ZONE 424. ISOLATED DRY THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND INCREASE TO WIDELY SCATTERED COVERAGE LATE THIS AFTERNOON THROUGH EVENING AS A COLD FRONT MOVES ACROSS THE AREA. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH AND VERY LITTLE RAINFALL. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$
1 follow-up statement
000 WWUS85 KSLC 232118 RFWSLC RED FLAG WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 318 PM MDT WED AUG 23 2006 UTZ420-423-240600- /O.CON.KSLC.FW.W.0041.000000T0000Z-060824T0600Z/ GREAT SALT LAKE DESERT AND MOUNTAINS-SALT LAKE AND TOOELE VALLEYS- 318 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING...A DRY COLD FRONT PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONES 420 AND 423... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ZONES 420 AND 423. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS EVENING AHEAD OF AN APPROACHING COLD FRONT. WINDS WILL THEN SHIFT TO THE NORTHWEST THIS EVENING BEHIND THE FRONT AND REMAIN STRONG OVER PORTIONS OF NORTHWEST UTAH THROUGH THE EVENING BEFORE DECREASING NEAR MIDNIGHT. THESE STRONG AND SHIFTING WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. IN ADDITION TO THE STRONG WINDS AND LOW HUMIDITIES...ISOLATED TO WIDELY SCATTERED DRY THUNDERSTORMS ARE MOVING NORTHEAST ACROSS THE AREA...CAUSING ERRATIC WINDS WITH GUSTS TO 40 MPH. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ434-240600- /O.CON.KSLC.FW.W.0041.000000T0000Z-060824T0600Z/ WEST CENTRAL DESERTS AND MOUNTAINS- 318 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING...A DRY COLD FRONT PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 434... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ZONE 434. SOUTH TO SOUTHWEST WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE THIS EVENING THEN SWITCH TO NORTH TO NORTHWEST AND DECREASE BY MIDNIGHT. THE GUSTY AND SHIFTING WINDS WILL COMBINE WITH RELATIVE HUMIDITIES BELOW 15 PERCENT TO PRODUCE EXTREME FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ UTZ424-240600- /O.CON.KSLC.FW.W.0041.000000T0000Z-060824T0600Z/ SOUTHERN WASATCH FRONT- 318 PM MDT WED AUG 23 2006 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR DRY LIGHTNING...A DRY COLD FRONT PASSAGE...GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE ZONE 424... A RED FLAG WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MDT TONIGHT FOR ZONE 424. ISOLATED DRY THUNDERSTORMS WILL TRACK NORTHEAST ACROSS THE ZONE THIS EVENING. THESE THUNDERSTORMS WILL PRODUCE WIND GUSTS TO 40 MPH AND VERY LITTLE RAINFALL. IN ADDITION...RELATIVE HUMIDITY IS NEAR 20 PERCENT LATE THIS AFTERNOON. A RED FLAG WARNING MEANS THAT SEVERE FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. $$ GIBSON
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this red flag warning went out at Aug 22, 8:45 PM MDT, 7 hours 43 minutes earlier.
Area forecast discussion, Aug 22, 8:45 PM MDT, 7 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 845 PM MDT TUE AUG 22 2006 .SYNOPSIS...STRONG HIGH PRESSURE ALOFT WILL REMAIN OVER THE INTERIOR WEST THROUGH WEDNESDAY. A SERIES OF PACIFIC WEATHER DISTURBANCES WILL CROSS NORTHERN UTAH BEGINNING LATE WEDNESDAY. && .DISCUSSION...UPPER RIDGE CENTER OF 595 DM OVER SOUTHEAST UTAH THIS EVENING. PRECIPITABLE WATER VALUES HAVE CREPT UP OVER SOUTHEAST UTAH AND ACROSS THE WESTERN DESERTS SINCE OVERNIGHT. STEEPER LAPSE RATES DUE TO WARMER LOW LEVELS AND HIGHER MOISTURE LEVEL RESULTED IN GREATER CAPE TODAY FROM THE SPINE OF UTAH AND POINTS EAST. THUS THUNDERSTORMS IN THE WEAK FLOW ALOFT WERE LOCALLY STRONG WITH HEAVY RAIN...INCLUDING IN THE SAN RAFAEL DESERT. THIS HOUR THUNDERSTORMS ARE DRIFTING SOUTHEAST IN THE NORTHWEST FLOW ALOFT AND MOVING ACROSS SOUTHWEST UTAH THROUGH THE GRAND STAIRCASE AND NEAR LAKE POWELL TO ALONG THE GREEN RIVER. INTENSITY HAS TAPERED OFF SIGNIFICANTLY IN OUR REGION. ACROSS NORTHWEST UTAH YET ANOTHER VORT LOBE EXTENSION AND JET STREAK BRANCHING OFF THE WESTERLIES ASSOCIATED WITH A WELL DEFINED SHORT WAVE TROUGH OVER NORTHERN NEVADA IS LIFTING THE MARGINALLY UNSTABLE AND MOISTURE AIR MASS. THIS IS DEVELOPING ENHANCED ALTOCUMULUS...VIRGA SHAFTS AND WEAK THUNDERSTORMS OVER THE DESERTS. 18Z/00Z GFS AND NAM TRACK THIS ACROSS THE WASATCH FRONT AND INTO WYOMING BY EARLIER WEDNESDAY. SIMILAR TO LAST NIGHT CLOUDS WILL AFFECT THE NORTH WITH ISOLATED LIGHTNING AND MOSTLY VIRGA COLUMNS FROM THE NON SURFACE ROOTED ELEVATED CONVECTION MOVING ACROSS THE VALLEYS AND MOUNTAINS. UPDATED TO ADD CONVECTION TO SEVERAL ZONES FAR SOUTH AND NORTHWEST. ANOTHER VORT LOBE PROGGED TO TRACK ACROSS ARIZONA AND INTO SOUTHWEST UTAH BY 12Z WEDNESDAY...THEN TURN NORTH ALONG THE NEVADA LINE AND GET CAUGHT UP IN SOUTHWEST FLOW. ISOLATED CELLS COULD CONTINUE INTO TOMORROW MORNING ACROSS THE SOUTH ALONG THIS TRACK. MAIN PACIFIC TROUGH NOW MOVING OVER THE FAR NORTH COAST OF CALIFORNIA WILL APPROACH NORTHERN UTAH LATE WEDNESDAY. SURFACE COLD FRONT PROGGED TO MOVE OUT AHEAD OF THIS SYSTEM AND CROSS WENDOVER BY 22Z...REACHING THE WASATCH FRONT EARLY WEDNESDAY EVENING. INCREASING PVA IN RIGHT REAR QUAD OF THE UPPER JET WILL LIFT AIR MASS AND DEVELOP SOME CONVECTION IN NORTHERN UTAH...IN ADDITION TO AFTERNOON TERRAIN CELLS. THIS WILL FOCUS ALONG THE 700 MB WIND SHIFT AFFECTING AREAS ALONG I-80 WEDNESDAY EVENING. ELSEWHERE IN UTAH SIMILAR TERRAIN DRIVEN THUNDERSTORMS DEVELOPING FORECAST CAPE MAXES OVER 600 J/KG SUPPORTS LOCALLY HEAVY RAIN OVER THE CENTRAL AND SOUTHERN MOUNTAINS...SIMILAR TO TODAY. ANOTHER HOT DAY WITH INCREASES BREEZES AHEAD OF THE FRONT FOR WESTERN AND NORTHERN AREAS. UPPER TROUGH INTERACTION WILL KEEP CONVECTION GOING OVER EASTERN UTAH WEDNESDAY NIGHT...WHILE THE SURFACE FRONT DIVES SOUTH INTO SOUTHERN UTAH BY EARLY THURSDAY MORNING. AIR MASS COOLS TO ABOUT 12Z AT 700 MB OVER THE GSL FOR THURSDAY AFTERNOON. DRIER AND MORE STABLE AIR MASS TAKES OVER NORTHERN UTAH UNDER A NORTHWEST LOW LEVEL FLOW. SUFFICIENT CAPE IN THE FAR SOUTH FOR SOME STRONG THUNDERSTORMS LOCALLY. MOISTURE MAY RETURN NORTH ON FRIDAY AHEAD OF THE NEXT UPPER TROUGH DIVING INTO THE NORTHERN ROCKIES AND UPPER LOW SITS ALONG THE WEST COAST. THIS PATTERN WOULD RECENTER THE UPPER RIDGE OVER NEVADA OR CALIFORNIA FOR THE WEEKEND. UNCERTAINTY WITH HOW MUCH DIGGING OCCURS OVER THE EASTERN GREAT BASIN WITH THE NORTHERN BRANCH UPPER TROUGH. GFS HAS BEEN OFFERING THE DEEPEST SOLUTION...SLIGHTLY DEEPER THAN ITS MEAN ENSEMBLE FROM THE 18Z RUN. && .AVIATION...NORMAL DRAINAGE WILL DEVELOP BUT WEAK CONVECTION AND CLOUDS SHOULD MOVE ACROSS THE TERMINAL OVERNIGHT. OUTFLOW FROM THESE CELLS MAY INCREASE WINDS AT TIME. LIGHTNING CHANCE IS VERY SMALL. && .FIRE WEATHER...THUNDERSTORMS PRODUCED HEAVY RAIN FROM THE WASATCH PLATEAU TO THE SOUTH CENTRAL MOUNTAINS...AND EVEN IN PARTS OF THE EASTERN VALLEYS. ISOLATED RED FLAG CONDITIONS OBSERVED OVER THE NORTHWEST DESERTS TODAY AND OVER THE BEAR RIVER VALLEY. COLD FRONT LATE WEDNESDAY WILL INCREASE WIND AHEAD OF IT...AND SCATTERED THUNDERSTORMS WILL DEVELOP IN THE NORTH. RED FLAG CONDITIONS IN THE FAR NORTHWEST AGAIN ON WEDNESDAY...WITH STRONG POST FRONTAL WINDS IN NORTHWEST UTAH. WETTING THUNDERSTORMS FOR ALONG THE SPINE OF UTAH AND EAST TO SOUTH. BREEZY AGAIN IN THE NORTHWEST ON THURSDAY WITH LOW HUMIDITY...CONVECTION PUSHED TO SOUTHERN UTAH. NOTE...ISOLATED DRY LIGHTNING TONIGHT IN NORTHERN UTAH. THUNDERSTORM COVERAGE COULD INCREASE IN THE NORTH TOMORROW WHICH MAY PRESENT A FIRE WEATHER CONCERN. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FIRE WEATHER WATCH ZONE 420 NOON WEDNESDAY THROUGH MIDNIGHT. WY...NONE. && TARDY
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 5:47 PM MDT | Severe Thunderstorm Warning | SLC | Carbon | 43 min |
Nearby
Red Flag Warnings in Utah, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.